Suboxone - I need help tapering?
- 20 Oct 2010 by UNLVGRAD
- 19 Jul 2013
- suboxone, tapering
Hi all. I would like to start this thread to get help on tapering off Suboxone. Please feel free to share your advice and experience with the drug. I am currently taking 8 mg of the fillms a day.
I would appreciate the guidance of some of the experienced ones (Robert, patti..etc). All are welcome! I could use all the help I can get.
So far Suboxone has worked VERY well for me!!
I wish I could help with tapering tips, but you know I just basically started today! Just wanted to throw good wishes your way, and thank you for your support. Its great to know others are doing as well as I am. Hope some of the experienced members come out to help :)
UNLVGRAD, I just wanted to let you know that I have been off Suboxone for almost 2 weeks now. I was taking up to 20 mg a day for over 2 years (Sublingual tabs, not film). I definitely recommend not going from 8mg to cold turkey (which is sort of what I did). Days 1 and 2 were almost unbearable. However, after that, things start to get better even though it is very difficult to deal with your body not being on a substance. I would recommend going down to 2mg for a month, and then going cold turkey. However you do it though, eventually you have to go cold turkey. That is the only way is to quit. Some things that helped me, and I wanted to share with you (please do not let these things scare you, you can do this!!) are the following:
1.My nervous system felt like it was out of control. I used hard candy like jolly ranchers to take my mind off of the nervousness. They really help.
2.My body had aches everywhere. These are inevitable due to the nervous system shock from being off the Suboxone, and you should do light exercise when you are coming off the Suboxone which only frustrates your nervous system more. I took numerous hot showers and a few baths to help relieve the body aches. I also rotated Tylenol, Aleve, and Ibuprofen to help.
3.It is hard to sleep, whether it is from not being able to be comfortable in bed due to the aches, or because you just can't sleep. During this time, I listened to inspirational music, spent time outside at night gazing at the stars and praising God for helping me through this. I noticed if I laid in bed and couldn't sleep because of the aches, laying there even longer trying to force the sleep issue only made it worse. It is best to get up and sort of move around. This helps make your body tired naturally and sleep will come eventually.
4. I tried to quit smoking at the same time too. Not good. I smoked during the first week and a half, as this calmed my nerves a bit and gave me an activity to do (fresh air outside also helps). However, now that I am not on the Suboxone smoking isn't even enjoyable, making quitting so much easier.
5. Whatever you do, do not give up. If I hadn't had some support on 2 different occasions, I would have been right back at it. There were times I just didn't feel like living. It was then that the Lord told me the battle was His, and I just had to believe, even though the withdrawals continued. However, it does get better. It just takes time. I am almost 2 weeks now, and though I am still having minor stuff on a constant basis, life is so much better knowing that a substance no longer dictates what I do and how I do it. Life is becoming manageable!!! You can send me questions whenever you want and I hope this helps!! God bless and you can do it!
I can tell u what worked 4 me but i would like u 2 clear ur tapering off with ur subs dr. Subs is Not a magic med that gets rid of WD quickly, u need ur counseling to make sure u won't relapse. here goes, whater dose u start at, split the dose into 2 = pts, lets say 4mgs and 4mgs take 4 mgs n am, 4mgs early pm, contiue for 2 to 4 weeks, then drop 2 mgs off early pm dose, continue 2 to 4 weeks that way. Then drop 2 mgs off am dose, u r now at 2 mgs am and 2 mgs pm. i suggest getting rx'ed the 2 mg pills at this point. go 2 to 4 weeks, drop entire pm dose OR take 2mgs am and 1 mg pm- kep splitting dose and reducing first the pm dose then the am dose going 2 to 4 weeks to stabilize until u gnt to 1 mg per day, then start exercising to reboot damaged part of brain, reg exercise will help last few step downs, u need 2 do it if physically able.
continue splitting, stabilizing, reducing until u get to .25 mgs and then skip 1 day between doses, do 4 2 to 4 weeks, then start skipping 2 days, then 3 days. u should b safest and most comfortable this way. after 2to4 weeks skipping 3 days but still exercising, u should b able to stop. clear w subs dr all steps
Listen to what pattishan said and then if u have more questions go to the forum to find Robert_325. he hangs out at the forum now and helps a lot of people taper down. Just go to the forum and search for him... he will help u...
I want to wish you well on your journey also. I am going to follow you so please post often and if you are going to follow Robert on the forum, can you please post here, too? When I first joined DC Patti suggested I friend you because you were doing so well on the subs. I, too, am wanting to begin my taper, but I want to make sure I have all of my ducks in a row. I want to make sure I have good counseling, which up until now I think I KNEW this, but I didn't really absorb it. My fear of relapse is pretty high and I don't want to go through this again. :/
So, I am here to encourage you and support you and cheer you on, and to thank you for your contribution to my subs questions.
Well wishes and a safe taper!!
Will be watching for your progress.
i have been on subs for 3 years , i cant seem to stop taking 2 8mg films a day , my dr. says he doesnt force any1 to cut back untill they are ready themselves , all ive managed to cut back is from 4 a day too 2 a day, and after reading some of these forums they dont have side effect studies on anything larger than 3mg a day, to tell the honest truth im thinking about getting on methadone, i have heard horror stories ,but also good stories about methadone at least it has been around along time and more scientific research has been done on it ,idk what to do and wish i could give you some insight ,but i need some insight myself!!!
Well never fear an educated guy is here. I used to take 8mg every 24hrs. I am now down to .5mg every 24hrs. When you get to .25mg start for the first 7 to 10 day every 24hrs. Once your comfortable at .25x24hrs start extending it to every 30hrs. Keep stretching it every 5 days. Every 35hrs , every 40 hrs. Do this as long as you have to. If you can make it two every 72 hours. I would almost guarantee very slight withdrawals. The key is there is no perfect formula but the lower and slower the easier. That is a fact my friend. Experiment with what works for you but remember lower and slower the easier. People dont realize how strong Buprenorphine is. Even at .25 your taking what is equal to 12.5 mg of morphine. No one i mean no one should take over 8mg after a week on suboxone. Its best to go as low as soon as you can. That is only if your not already dependent to suboxone. Otherwise we will fallow the lower and slower method. So at your current dose of 8mg.
Drop to 6mg for no less than two weeks. Then 4mg no less than two weeks. When you get to 2mg stay for at least 3 weeks. Then proceed to go from 2mg one day 1.5mg the next for at least two three weeks. Keep reducing untill your at .25 and fallow the instructions i listed above. A few things about detoxification. Hot baths or shower really help relax and sweat out the toxic build up. Lots of water and food. Eating will be hard so quality over quantity. Yougurt,Whole wheat bread meal replacment etc. Exercise is a MUST. Even if its a walk in the park sunshine and movement help a lot. Dont expect to be running and benching 250 by day 4. We have to have realistic goals expectations or we will beat ourselves up. Years of opiate abuse use has led to natural nuerotransmiter production to come to a halt. Example anabolic steroids shrink testicles because it tricks the body into thinking it has enough testosterone so lil testes say oh hey we have all this testosterone lets take a vacation and shrink we will. Opiates mainly effect the nuerotransmiter dopamine. Serotonin and natural endorphins are also effected. Its no wonder we feel sooo good. Medications #1 would be clonidine. I will not rant about the pharmacology but trust me. It can be ordered without a perscription online. I know cause i have done it. #2 immodium no stomach or gastro problems(its an opiate that doesnt cross the bbb). #3 Sleep is important for healthy people let alone recovering addicts. In order of strength Seroquel, Ambien , my personal fav Trazodone and benadryl. Benzos are great if you dont already have a predispostion to abuse them. Take only as needed with Benzos. If you have a Doc he can give you non addictive anti anxiety meds. Remember as long as you are moving forward you will reach the light at the end. It may take 3 to 6 months at the dose your at. Practice being sober. Go to meetings, Church , hot yoga will absolutely HELP when reducing its seriously a miracle. I take something to sleep every night for four years. When i went to bikram yoga. I would fall asleep on the couch no joke. I have never felt soo good.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2009 • 3 answers
Posted 26 Feb 2010 • 1 answer
Posted 20 Dec 2011 • 3 answers
Posted 23 Mar 2012 • 4 answers
Posted 19 Apr 2012 • 2 answers